Most likely you are having chronic gastritis-Type B, or antral-predominant gastritis as it is the more common form H. pylori infection is the cause of this entity. Eradication of H. pylori with triple therapy (Omeprazole plus Metronidazole
or Amoxicillin) is often recommended followed by continued acid-suppressing drugs (PPIs/proton pump inhibitors e.g. Rabeprazole).
You are already taking Rekool-L (Rabeprazole/PPI & Levosulpiride/prokinetic drug) which is recommended for GERD (Gastro-esophageal reflux disease).
Reflux symptoms tend to be chronic, irrespective of esophagitis. Thus, a common management strategy is indefinite treatment with PPIs as necessary for symptom control. The side effects of PPI therapy are generally minimal. Vitamin B12 and iron absorption may be compromised and susceptibility to enteric infections, particularly Clostridium difficile colitis
, increased with treatment.
There is also a slightly increased risk of bone fracture
with chronic PPI use suggesting an impairment of calcium absorption. Very long-term PPI use is also having a risk of interstitial nephritis
Hence PPI dosage should be minimized to that necessary for the clinical indication.
Hope I have answered your query. Let me know if I can assist you further.
Dr. Tushar Kanti Biswas, Internal Medicine Specialist